Alert archive / Maine / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 30, 2013, 2:48 AM EDT for Piscataquis County, Maine. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2013, 2:48 AM EDT (06:48 UTC)
- Expired
- Jul 30, 2013, 3:45 AM EDT
- In force
- 57 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 116 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 11:27 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 29, 11:27 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1127 PM EDT MON JUL 29 2013 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. ANOTHER TROUGH OF LOW PRESSURE WILL CROSS THE REGION ON TUESDAY...FOLLOWED BY HIGH PRESSURE BUILDING ACROSS THE REGION WEDNESDAY AND MOVING EAST THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... 11:30 PM UPDATE...A LINE OF SHOWERS IS MOVING THROUGH NORTHERN PISCATAQUIS...SOUTHERN PENOBSCOT AND HANCOCK COUNTIES WITH A SMALL THUNDERSTORM IN HANCOCK COUNTY. FORECAST WAS UPDATED TO CARRY THIS SHOWERS EAST THE NEXT FEW HOURS. LATER TONIGHT SOME PATCHY FOG AND SOME SCATTERED SHOWERS ACROSS THE NORTH CAN BE EXPECTED. ANY FOG SHOULD DISSIPATE FASTER WED MORN THAN THIS PRIOR MORN... WITH MORE IN THE WAY OF WRLY COMPONENT LLVL WINDS. THEREFORE... SKIES WILL BE PTLY TO MSLY SUNNY MID TO LATE MORN WED...THEN CLD OVR TO AT LEAST BKN CVRG BY AFTN AS THE UPPER TROF AXIS CROSSES NRN PTNS OF THE REGION. FOR NOW WE TRANSITION ISOLD MORN SHWRS TO AFTN SCT TSTMS MSLY ACROSS THE N HLF OF THE FA GIVEN MODEL PROJECTED AFTN SBCAPES OF 500 TO 1000J/KG...WITH THE BEST STEEPEST MID LVL LAPSE RATES CROSSING ACROSS THE FAR N. WILL HOLD OFF ON ANY ENHANCED WORDING ATTM...BUT CANT RULE AN ISOLD STORM CAPABLE OF PRODUCING OF STRONG WINDS AND SMALL HAIL. WITH WARMER AFTN 925-850 MB TEMPS...HI TEMPS SHOULD RECOVER WELL INTO THE 70S AND EVEN NEAR 80 DEG F BY LATE AFTN ACROSS MOST LOCATIONS. .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AN UPPER LEVEL TROUGH WILL MOVE NORTHEAST OF THE REGION TUESDAY EVENING. ANY LINGERING SHOWERS EARLY TUESDAY EVENING WILL GIVE WAY TO PARTLY CLOUDY TO MAINLY CLEAR SKIES. LOWS TUESDAY NIGHT WILL BE NEAR SEASONAL WITH LOW TO MID 50S NORTH AND UPPER 50S TO NEAR 60 DOWNEAST. DRY CONDITIONS SHOULD PERSIST WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION. HIGH PRESSURE WILL MOVE EAST THURSDAY IN ADVANCE OF THE NEXT TROUGH APPROACHING FROM THE WEST. EXPECT INCREASING CLOUDS THURSDAY WITH THE CHANCE OF SHOWERS MOVING INTO WESTERN AREAS LATE THURSDAY AFTERNOON OTHERWISE IT SHOULD REMAIN DRY THE BULK OF THE DAY THURSDAY. TEMPERATURES WILL BE NEAR NORMAL WEDNESDAY THROUGH THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UPPER LEVEL LOW AND SURFACE LOW WILL BE QUASI STATIONARY OVER NORTHERN ONTARIO AND HUDSON BAY. A BOUNDARY WILL STRETCH SOUTH FROM THE SURFACE LOW AND THIS WILL BE THE FOCUS POINT FOR POPS GOING INTO THURSDAY NIGHT INTO FRIDAY NIGHT. SATURDAY EXPECT CHANCES OF SHOWERS EARLY AND POSSIBLY A THUNDERSTORM IN THE AFTERNOON. UPPER LEVEL LOW WILL FINALLY START MOVING MORE EAST GOING INTO SUNDAY WITH CONTINUED CHANCES OF SHOWERS AS WAVES CONTINUE TO ROTATE THROUGH THE LARGER UPPER LEVEL LOW. THERE IS SOME DIVERGENCE IN THE MODELS RELATED TO MONDAY WITH THE 12Z GFS SHOWING THE RIDGE BUILDING IN AND THE 00Z ECMWF WANTS TO HINT AT AFTERNOON SHOWERS RIGHT NOW WILL LEAN TOWARD PREVIOUS FORECAST AND GFS. OVER NIGHT SUNDAY INTO MONDAY EXPECT SOME CLEARING AS A RIDGE BUILDS INTO THE REGION. TEMPERATURES WILL GENERALLY STAY NEAR NORMAL THROUGH THE PERIOD. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... NEAR TERM: WILL CONT WITH MVFR CLGS AND ATTMS VSBYS IN SHWRS/TSTMS SPCLY NRN/CNTRL TAF SITES...THEN XPCT SITES TO LOWER TO IFR OR LIFR LATER TNGT WITH PATCHY FOG. SHORT TERM: MAINLY VFR CONDITIONS TUESDAY NIGHT THROUGH THURSDAY. EXPECTING POSSIBLE MVFR WITH SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. && .MARINE... NEAR TERM: UPDATE 0555 EDT: HAVE ADJUSTED WAVES WITH NAM/SWAN THROUGH TONIGHT TO TAKE ADVANTAGE OF BETTER RESOLUTION CLOSE TO THE COAST. LONG PERIOD WAVES CONTINUE TO ARRIVE IN LOCAL WATERS FROM FETCH LOCATED TO THE SOUTH OF NEW ENGLAND. WAVE MODEL SPECTRAL INDICATES TWO PRIMARY WAVE GROUPS...ONE FROM SOUTH...ANOTHER FROM SOUTHEAST BOTH AT 8 SECONDS/2-3 FEET. THERE IS ALSO A SECONDARY LONG PERIOD GROUP FROM SOUTHEAST 1 FOOT/15-16 SECONDS. EXPECT LONG PERIOD WAVE SYSTEMS TO PERSIST THROUGH TONIGHT BUT STAY BELOW SCA. SHORT TERM: WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE PERIOD. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER
Hazardous weather outlook, Jul 29, 3:36 AM EDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 336 AM EDT MON JUL 29 2013 MEZ001>006-010-011-015>017-029>032-300745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 336 AM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-300745- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 336 AM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Maine, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.